CONTACT US     

Log in



2022 PDF PROGRAM (to print)
2022 SCHEDULE

See subpages or download program above for full topics/objectives/descriptions:
Adult, Child, AAC, Audiology, Professional, Student, Online, SHAA Quest for the Cup


Live in-person presentations listed below will be video recorded and uploaded for those attendees who choose "VIRTUAL (ONLINE)" OR "BOTH" VIRTUAL SESSIONS WILL BE AVAILABLE TO VIEW AT YOUR CONVENIENCE FROM February 19-27
You will receive a LINK to RECORDINGS on 19th via email
There will also be additional pre-recorded material to view.


Thursday, February 17, 2022

6:30-8:00
Registration - Ivory's 1st Floor
Breakfast - 2nd Floor Exhibit Area


8:00-8:30 - Riverchase A/B, Wynfrey A/B, Wynfrey C
Welcome Ceremony by SHAA Board


8:30-10:00 (90 minutes CE time) - Riverchase A/B, Wynfrey A/B, Wynfrey C
All Tracks
Keynote Speaker - Theresa H. Rodgers, MA, CCC-SLP, BCS-CL, ASHA Fellow, L-SLP, EdS (LD)
Ethical Dilemmas: Shades of Gray

10:00-10:30
Snack Break

10:30-12:00 (90 minutes CE time)
Adult Track - Riverchase A/B
David S. Geldemacher, MD, FANA, FACP
Clinical Aspects of Repetitive Head Injuries and Traumatic Encephalopathy

Child Track - Wynfrey A/B
J. Scott Yaruss, PhD, CCC-SLP, BCS-F, F-ASHA
Early Childhood Stuttering Therapy: A Practical Approach

Child Track - Yorkshire
Brenda K. Fetter Sitzmann, MA, CCC-SLP
Feeding and Swallowing Concerns for Medically Complex Pediatric Patients - Part 1

AAC Track - Wynfrey D/E
Lynn Roebuck, MS, CCC-SLP/Meredith Hankins, MS, CCC-SLP
First Steps with Complex Communication Needs

Audiology Track - Wyndsor I/II
Kimberly Ward, AuD, CCC-A
Removing the Boundaries: Supporting the Clinical and Educational Needs of Pediatric Clients*
*Will not be recorded for online convention


All Tracks - Ethics - Wymfreu C - 11:00-12:00
Yvonne Saxon, JD
Ethical Issues: "New" Interstate Compact, Communications & Liability, and ASHA Assistant Certification

12:00-1:00 Lunch Break
ON YOUR OWN

1:00-3:00 (120 minutes CE time)
Adult Track - Riverchase A/B
Margaret L. Johnson, SLPD, CCC-SLP
Using Neuroplasticity to Improve Functional Outcomes in Communication Disorders

Child Track - Wynfrey A/B
J. Scott Yaruss, PhD, CCC-SLP, BCS-F, F-ASHA
School-Age Stuttering Therapy: A Practical Approach

Child Track - Yorkshire
Brenda K. Fetter Sitzmann, MA, CCC-SLP
Feeding and Swallowing Concerns for Medically Complex Pediatric Patients - Part 2

Child Track - Wynfrey C
Stephanie Frucci, EdS, CCC-SLP
ALSDE Updates

AAC Track - Wynfrey D/E
Elizabeth Stewart, Ph.D., ATP
AAC and Aphasia

Audiology Track - Wyndsor I/II
K
athryn Wilson Linder, MA, CCC-SLP, LSLS Cert. AVT/Candace Scearce, MS, CCC-SLP/Beth Walker Wooten, MEd, CED, LSLS Cert AVT
Catch Up to Keep Up: A Team Approach to Improve Language and Literacy Outcomes for Students who are Deaf/Hard of Hearing

3:00-3:30
Snack Break

3:30-5:30 (120 minutes CE time)
Adult Track - Riverchase A/B
Victor Sung, MD/Karen Thatcher Flynn, EdD, CCC-SLP
Huntington's Disease and SLP Considerations

Child Track - Wynfrey C
Jennie Bjorem, MA, CCC-SLP
CAS Assessment Part I

AAC Track - Yorkshire
Courtney Moss, CCC-SLP
Seamless Communication and Instruction with Boardmaker

Audiology Track - Wyndosr I/II
Kathryn Wilson Linder, MA, CCC-SLP, LSLS Cert. AVT/Candace Scearce, MS, CCC-SLP/Beth Walker Wooten, MEd, CED, LSLS Cert AVT
Catch Up to Keep Up: A Team Approach to Improve Language and Literacy Outcomes for Students who are Deaf/Hard of Hearing (Continued)

Student Track - Wynfrey D/E
Quest for the Cup

5:30-7:00 (30 minutes CE time)
SHAA Association Dinner Meeting - Wynfrey A/B
Theresa Rodgers,  MA, CCC-SLP, BCS-CL, ASHA Fellow, L-SLP, EdS (LD)
Leadership Through 2020 and Beyond: Crisis and Opportunity

Friday, February 18, 2022
6:30-8:00
Registration/Breakfast

8:00-10:00 (120 minutes CE time)
Adult Track - Riverchase A/B
Lyn Turkstra, PhD, CCC-SLP
Cognitive Rehabilitation Update

Child Track - Wynfrey A/B
Jennie Bjorem, MA, CCC-SLP
CAS Treatment-Part II

AAC Track - Wynfrey D/E
Melissa Pouncey, MS, CCC-SLP
Lamp Training Part I

Audiology Track - Wyndsor I/II
Benjamin McGrew, MD, FACS
Cochlear Implants: Surgical Updates and Improved Outcomes

All Tracks - Wynfrey C
Dianna Jill Mize Smith, AuD 8:00-9:00 (60 minutes of CE time)
ASHA Committee of Ambassadors
Kandis Chatman, MS, CCC-SLP 9:00-10:00 (60 minutes of CE time) 
Our Culture*
*Will not be recorded for online viewing

Student Track - Yorkshire
Mary Ray-Allen, MEd, CCC-SLP
You've Almost Earned Your Degree! What's Next? Preparing for Your Future as a SLP

10:00-10:30
Snack Break

10:30-12:30 (120 minutes CE time)
Adult Track - Riverchase A/B
Erin Margaret Milford, MS, CCC-SLP 10:30-11:30
Dysphagia 101: Back to Basics
Margaret ( Maggie) Boyd, MS, CCC-SLP, BCS-S 11:30-12:30
Dysphagia 102: Esophageal Basics

Child Track - Wynfrey A/B
Kelly Farquharson, PhD, CCC-SLP
The Overlap Between Speech Sound Disorders and Word Reading

AAC Track - Wynfrey D/E
Melissa Pouncey, MS, CCC-SLP
Lamp Training Part II

Audiology Track - Wyndsor I/II
Haley Noble Godbold, AuD
Together We Reach Further Transforming Vision into Reality for Children with Cochlear Implants and Overview of Adult Cochlear Implant

All Tracks - Wynfrey C
Sucheta Kamath, MA, MA, CCC-SLP, BC_ANCDS
Leading with Resilience: Impactful Performance through Effective Stress Management

Student Track - Yorkshire
Poster Sessions - 60 minutes of CE time 10:30-11:30
Q&A Panel 11:30-12:30
Got Questions? Get Answers!

1:30-3:30 (120 minutes CE time)
Adult Track - Riverchase A/B
Kendrea L. (Focht) Garand, PhD, CScD, CCC-SLP, BCS-S, CBIS, CCCRE
Considerations in Assessment and Management of Acquired Motor Speech Disorders

Child Track - Wynfey A/B
Kelly Farquharson, PhD, CCC-SLP
Working on Speech Sounds in the Context of Children's Books

AAC Track - Wynfrey D/E
Melissa Pouncey, MS, CCC-SLP
Lamp Training Part III

Audiology Track 
1:30-3:30 - Wyndsor I/II
Supporting Communication Access and Inclusion for Children with Hearing Loss: The Evidence Behind Oticon MoreSound Intelligence
Amanda Weydeck, AuD (1:30-2:30)
Danielle O'Dillon, AuD, (2:30-3:30)
Deliver MORE To Your Patients with MORE Oticon Life Changing Technologies

All Tracks - Wynfrey C
Melissa Cheslock, Anna Webb, Esther Phillips-Embden, Kendra Hudson, Lindsey Piazza, Laura Willis, Joanne Payne
Clinical Education Training for AuDs and SLPs Involved in Student Supervision

Student Track - Yorkshire
Sharon Lovoy
Effective Interviewing

Pre-recorded Online Sessions

Meghan Amerson, MCD, CCC-SLP
Holding the Nose is Not Just for Swimming: Therapy Technique for Treating Articulation and Resonance

Jennie Bjorem, MA, CCC-SLP
15 Apraxia Therapy Pitfalls and How to Avoid Them

Ashley G. Flagge, AuD./PhD, CCC-A/Alexandria Greene, BS/Elizabeth M. Adams, PhD, CCC-A, FAAA
Putting a Better Spin on Vestibular Screeners: Are they Really Useful in Clinical Practice?

Dominique Kennedy, MS, CCC-SLP
Cultural Connections: Thriving Through Diversity in Speech Therapy

Carol Koch, EdD, CCC-SLP
Working on /r/? New Ways to Work
Challenging Behaviors and Communication

Dania Rishiq, PhD
Hearing Help-Seeking Behavior and Patient Readiness for Intervention

Rachel Smith, AUD, CCC-A
ReSound ONE: Organic Hearing and a Sneak Peek Into Our Future

Aurora J Weaver., AuD., PhD., CCC-A, F-AAA/Larry Andrew Wise, AuD. MBA, CCC-A, F-AAA
CAPD Success Stories
Applying EBP in CAPD Assessment and Management

Kathryn Williams, CScD, CCC-SLP, CLC
Turning Up the Volume on Compassion Fatigue Resilience

The Speech and Hearing Association of Alabama is managed by Prime Management Services
Phone: (205) 823-6106 (ask for SHAA) · Mailing Address: 3416 Primm Lane, Birmingham, AL 35216
Info@AlabamaSHAA.com

© 2021 Speech and Hearing Association of Alabama. All Rights Reserved.


Powered by Wild Apricot Membership Software